Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2011, 4:04 PM CDT for McPherson County, Saline County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 14, 2011, 5:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:08 PM CDT | HAIL 1 | 1 E Mcpherson, KS | TRAINED SPOTTER ESTIMATED HAIL A LITTLE BIGGER THAN QUARTER SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WUUS53 KICT 142104 SVRICT KSC113-169-142200- /O.NEW.KICT.SV.W.0061.110414T2104Z-110414T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT THU APR 14 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDOM...OR 9 MILES WEST OF MCPHERSON...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SALINA...MARQUETTE...LINDSBORG...ASSARIA...SMOLAN...BROOKVILLE... BRIDGEPORT AND SALINA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3831 9754 3830 9792 3883 9792 3884 9755 TIME...MOT...LOC 2104Z 176DEG 39KT 3842 9783 WIND...HAIL 60MPH 1.00IN $$ DUNTEN
2 follow-up statements
664 WWUS53 KICT 142117 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 417 PM CDT THU APR 14 2011 KSC113-169-142200- /O.CON.KICT.SV.W.0061.000000T0000Z-110414T2200Z/ SALINE KS-MCPHERSON KS- 417 PM CDT THU APR 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MCPHERSON AND SOUTHWESTERN SALINE COUNTIES UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARQUETTE...OR 8 MILES WEST OF LINDSBORG...MOVING NORTH AT 50 MPH. A SECOND THUNDERSTORM WAS DEVELOPING RAPIDLY NEAR MCPHERSON...AND MOVING NORTH AT 50 MPH. LOCATIONS IMPACTED INCLUDE... SALINA...ASSARIA...SMOLAN...BROOKVILLE...BRIDGEPORT...(SLN)SALINA MUNI ARPT AND SALINA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3831 9754 3830 9792 3883 9792 3884 9755 TIME...MOT...LOC 2116Z 179DEG 43KT 3858 9782 WIND...HAIL 60MPH 1.00IN $$ JAKUB
387 WWUS53 KICT 142142 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT THU APR 14 2011 KSC113-169-142200- /O.CON.KICT.SV.W.0061.000000T0000Z-110414T2200Z/ SALINE KS-MCPHERSON KS- 442 PM CDT THU APR 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MCPHERSON AND SOUTHWESTERN SALINE COUNTIES UNTIL 500 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKVILLE...OR 11 MILES WEST OF SALINA...MOVING NORTH AT 50 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN SALINE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3854 9755 3853 9791 3883 9792 3884 9755 TIME...MOT...LOC 2142Z 182DEG 42KT 3882 9781 WIND...HAIL 60MPH 1.00IN $$ DUNTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 14, 3:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT THU APR 14 2011 .DISCUSSION... FORECAST HIGHLIGHTS/CONCERNS FOCUS AROUND SEVERE WEATHER OUTBREAK THROUGH THIS EVENING...AND VERY STRONG NORTHWEST WINDS FRIDAY THINKING HAS CHANGED LITTLE SURROUNDING SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING. THINKING SEVERE STORMS ARE LIKELY GENERALLY ALONG AND EAST/NORTHEAST OF A LINE EXTENDING FROM WELLINGTON TO WICHITA TO HUTCHINSON TO RUSSELL...AS STRONG SHORTWAVE TROUGH APPROACHES FROM THE WEST. DESPITE DEWPOINTS STRUGGLING TO REACH 60 DEGREES...STRONG FORCING...AMPLE SHEAR...STEEP LAPSE RATES AND MODEST INSTABILITY WILL LIKELY RESULT IN SEVERE STORMS. LOCATIONS GENERALLY SOUTHEAST OF THE TURNPIKE...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...LIKELY HAVE THE GREATEST POTENTIAL TO SEE HIGHER END SEVERE WEATHER DUE TO BETTER SHEAR AND INSTABILITY...INCLUDING THE RISK FOR STRONG/LONG TRACKED TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. WOULD LIKE TO SEE HIGHER DEWPOINTS FOR STRONG TORNADOES...BUT THINK THE THREAT IS STILL THERE GIVEN FORCING AND SHEAR. THE BEST CHANCES FOR STRONG/LONG TRACKED TORNADOES WILL LIKELY BE OVER EASTERN/NORTHEAST OKLAHOMA WHERE BEST SHEAR/INSTABILITY COMBO WILL BE LOCATED. LOCATIONS GENERALLY NORTHWEST OF THE TURNPIKE SHOULD ALSO SEE STRONG/SEVERE STORMS DESPITE LOWER INSTABILITY...DUE TO STRONG FORCING AND SHEAR. DESPITE MARGINAL DEWPOINTS...STEEP LAPSE RATES IN CONJUNCTION WITH STRONGLY BACKED LOW-LEVEL FLOW MAY RESULT IN A FEW SHORT-LIVED/WEAKER TORNADOES...ALONG WITH THE THREAT FOR LARGE HAIL/DAMAGING WINDS. SEVERE THREAT SHOULD WANE THROUGH THE EVENING FROM WEST TO EAST...EXITING SOUTHEAST KANSAS BY MIDNIGHT. AS THE SYSTEM CONTINUED TO STACK/BOMB OUT...AREAS OF RAIN SHOWERS WILL EXPAND/INCREASE WEST TO EAST ACROSS THE AREA AFTER MIDNIGHT...WITH POTENTIALLY A RAIN/SNOW MIX LATE TONIGHT-EARLY FRIDAY MORNING OVER CENTRAL KS. MARGINAL TEMPERATURES WILL PRECLUDE ANY ACCUMULATIONS. THE BIG STORY WILL BE THE VERY STRONG NORTHWEST WINDS OVERSPREADING THE AREA FROM THE NORTHWEST FRIDAY MORNING THROUGH EVENING. CONCERNED THAT EXTENSIVE CLOUDS WILL INHIBIT MIXING SOME. HOWEVER...VERY TIGHT PRESSURE GRADIENT AND AT LEAST SOME MIXING SHOULD ALLOW WINDS TO INCREASE 35-45 MPH...WITH GUSTS OF 50-60 MPH...STRONGEST WEST OF I-135. CONSEQUENTLY...HOISTED A HIGH WIND WARNING WEST OF I-135...NOT INCLUDING WICHITA. NIGHT SHIFT MAY NEED TO EXPAND ANOTHER ROW OF COUNTIES EAST TO INCLUDE THE I-135 CORRIDOR IF CONFIDENCE INCREASES. WIND ADVISORY IN EFFECT FARTHER EAST TO INCLUDE MUCH OF SOUTHEAST/EAST-CENTRAL KANSAS. LOOKING AT RATHER CHILLY TEMPERATURES EARLY SATURDAY MORNING...WHICH COULD APPROACH THE FREEZING MARK GENERALLY WEST OF THE FLINT HILLS. HOWEVER...FROST POTENTIAL MAY BE MITIGATED DUE TO CONTINUED NORTHWEST WINDS. GFS/ECMWF CONSENSUS WOULD SUGGEST THE MONDAY/TUESDAY TIMEFRAME COULD BE ESPECIALLY ACTIVE...AS SHORTWAVE ENERGY APPROACHES FROM THE WEST INTERACTING WITH RETURNING GULF MOISTURE. CONSENSUS WOULD SUGGEST WELL BELOW NORMAL TEMPERATURES NORTH OF THE FRONT OVER CENTRAL KANSAS TUESDAY...WITH CONTINUED BELOW NORMAL TEMPERATURES AREAWIDE WEDNESDAY. THINKING THE POTENTIAL EXISTS FOR AT LEAST MID 30S TEMPERATURES OVER MAINLY CENTRAL KANSAS EARLY WEDNESDAY MORNING. ADK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORMS AND STRATUS...THEN STRONG WINDS FRIDAY. UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT EMERGES FROM CO/NM TO OVER KS THIS AFTERNOON INTO FRIDAY. MOISTURE WILL CONTINUE TO GET DRAWN RAPIDLY NORTHWARD INTO CENTRAL/EASTERN KS AHEAD OF THE STORM SYSTEM. SCATTERED CONVECTION PROGGED TO DEVELOP INITIALLY OVER CENTRAL KS EARLY THIS AFTERNOON...POSSIBLY AFFECTING RSL/SLN/HUT. OTHER SEVERE THUNDERSTORMS EXPECTED TO DEVELOP JUST EAST OF DRYLINE LATE THIS PM/EVE...ACROSS THE FLINT HILLS AND SERN KS. CNU WILL LIKELY BE AFFECTED BY THIS ACTIVITY...WHILE ICT WILL BE ON THE WESTERN EDGE AND MAY NOT GET THUNDERSTORMS. STRATUS OVER EASTERN CO/WESTERN KS/SWRN NE WILL WRAP SOUTHEASTWARD AROUND THE UPPER LOW INTO CENTRAL/SOUTH CENTRAL KS TONIGHT INTO FRIDAY. STRONG/GUSTY NW WINDS WILL DEVELOP FRIDAY WITH GUSTS OF 40-45 KT EXPECTED ALONG/W OF I-135...AFFECTING RSL/SLN/HUT/ICT. JMC && .FIRE WEATHER... VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50-60 MPH SHOULD SEND THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY MAINLY ALONG/WEST OF I-135 FRIDAY. DID NOT ISSUE A FIRE WEATHER WATCH THOUGH DUE TO THE POSSIBILITY OF NUMEROUS RAIN SHOWERS ACROSS THE AREA...ALONG WITH WELL BELOW NORMAL TEMPERATURES...WHICH WOULD TEND TO GREATLY LESSEN THE FIRE DANGER. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 50 34 66 / 40 60 10 10 HUTCHINSON 40 48 32 66 / 50 70 10 10 NEWTON 42 48 33 64 / 50 60 10 10 ELDORADO 43 49 33 64 / 30 60 10 10 WINFIELD-KWLD 42 52 34 67 / 30 40 10 10 RUSSELL 36 46 30 66 / 70 70 10 10 GREAT BEND 36 47 30 67 / 70 70 10 10 SALINA 44 47 32 65 / 60 70 20 10 MCPHERSON 41 47 32 65 / 60 70 10 10 COFFEYVILLE 45 54 37 65 / 90 60 20 10 CHANUTE 45 53 36 64 / 90 70 20 10 IOLA 45 53 35 63 / 90 70 20 10 PARSONS-KPPF 45 54 36 64 / 90 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ049-051>053- 068-069-083-092-093. HIGH WIND WARNING FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ032-033- 047-048-050-067-082-091. &&
Hazardous weather outlook, Apr 14, 3:34 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT THU APR 14 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 334 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE STORMS ARE LIKELY THROUGH THE EVENING HOURS FOR MOST OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...GENERALLY EAST OF A LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE. HOWEVER...THE GREATEST RISK FOR SEVERE STORMS WILL BE OVER SOUTHEAST KANSAS...MAINLY EAST OF THE TURNPIKE. BASEBALL SIZE HAIL AND WINDS TO 75 MPH WILL BE POSSIBLE HERE...ALONG WITH THE POTENTIAL FOR A FEW STRONG...LONG TRACKED TORNADOES. THE SEVERE WEATHER THREAT WILL WANE DRAMATICALLY AFTER MIDNIGHT. A MIX OF RAIN AND SNOW WILL BE POSSIBLE LATE TONIGHT OVER CENTRAL KANSAS. ACCUMULATIONS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF RAIN AND SNOW MAY LINGER OVER CENTRAL KANSAS FRIDAY MORNING. ACCUMULATIONS ARE NOT ANTICIPATED. VERY STRONG NORTHWEST WINDS WILL OVERSPREAD ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH...WITH GUSTS UP TO 55 MPH ARE LIKELY. CONSEQUENTLY...A HIGH WIND WARNING HAS BEEN ISSUED FOR LOCATIONS WEST OF INTERSTATE 135...ALONG WITH A WIND ADVISORY FURTHER EAST TO INCLUDE MUCH OF SOUTHEAST KANSAS. THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY FOR LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135. HOWEVER...THE POSSIBILITY FOR NUMEROUS RAIN SHOWERS MAY TEND TO LESSEN THE FIRE DANGER. STAY TUNED. TEMPERATURES EARLY SATURDAY MORNING COULD DROP TO NEAR FREEZING OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS. ANYONE WITH SENSITIVE OUTDOOR PLANTS SHOULD STAY TUNED FOR SUBSEQUENT OUTLOOKS AND FORECASTS. THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME IT APPEARS STRONG AND SEVERE STORMS WILL BE POSSIBLE...WITH LOCATIONS SOUTHEAST OF THE TURNPIKE HAVING THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS...GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON/ADK
In the hours before
Special weather statement, Apr 14, 3:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT THU APR 14 2011 KSZ033-142045- LINCOLN- 322 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 321 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LINCOLN...AND MOVING NORTH AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Apr 14, 3:33 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT THU APR 14 2011 KSZ048-050-142100- ELLSWORTH-RICE- 333 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH AND RICE COUNTIES... AT 330 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CHASE...OR 23 MILES SOUTH OF ELLSWORTH...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, Apr 14, 3:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LORRAINE 38.57N 98.32W
04/14/2011 E1.00 INCH ELLSWORTH KS STORM CHASER
REPORTED BY KWCH STORM CHASER.
&&
ADKLocal storm report, Apr 14, 3:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 E ARKANSAS CITY 37.07N 96.93W
04/14/2011 E0.75 INCH COWLEY KS FIRE DEPT/RESCUE
&&
ADKSpecial weather statement, Apr 14, 3:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT THU APR 14 2011 KSZ093-142130- COWLEY- 358 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY COUNTY... AT 353 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES EAST OF ARKANSAS CITY...OR 13 MILES SOUTH OF WINFIELD...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, Apr 14, 4:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 E HOLYROOD 38.59N 98.34W
04/14/2011 E1.00 INCH ELLSWORTH KS TRAINED SPOTTER
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:11 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 37 hr |
| Apr 14, 3:11 PM CDT | Wind Advisory | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood and 6 more | 37 hr |
| Apr 14, 3:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 50 min |
| Apr 14, 4:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 53 min |
| Apr 14, 4:27 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 33 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| Apr 14, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Apr 14, 4:55 PM CDT | Tornado Warning | ICT | Chautauqua | 65 min |
| Apr 14, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| Apr 14, 4:59 PM CDT | Tornado Warning | ICT | Butler, Cowley, Elk, Greenwood | 33 min |
| Apr 14, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 40 min |
| Apr 14, 5:13 PM CDT | Tornado Warning | ICT | Saline | 19 min |
| Apr 14, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 51 min |
| Apr 14, 5:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 34 min |
| Apr 14, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Labette, Montgomery, Neosho, Wilson | 59 min |
| Apr 14, 5:55 PM CDT | Tornado Warning | ICT | Greenwood | 29 min |
| Apr 14, 6:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 45 min |
| Apr 14, 6:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.